Florida, 2007Lightning Strike in Florida, August 7, 2007
August 7, 2007 · NWS TBW · 1 event in 1 county or zone
Scattered thunderstorms formed along the west coast sea breeze front and thunderstorm outflow boundaries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $375,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms formed along the west coast sea breeze front and thunderstorm outflow boundaries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 7, 12:43 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 7, 12:43 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
143 PM EDT TUE AUG 7 2007
...HEAT INDEX TO CONTINUE 100 TO 105 THE NEXT FEW AFTERNOONS...
.SHORT TERM (TONIGHT - THURSDAY)...THE CENTER OF A SPRAWLING UPPER
RIDGE FROM THE SOUTHERN PLAINS TO THE SE U.S. COASTAL WATERS WILL
SHIFT WESTWARD THROUGH THE PERIOD...BUT CONTINUE TO DOMINATE THE
AREA. AT THE SURFACE A TROUGH PERSISTS ALONG THE SOUTHEAST U.S.
COASTAL WHILE HIGH PRESSURE OVER THE CENTRAL GULF IS REINFORCED BY
HIGH PRESSURE RIDGING IN OVER SOUTHERN FL BY WED AND THEN LIFTING
NORTH INTO CENTRAL FL THU. THE TROUGH THAT WAS NE OF THE BAHAMAS
THIS MORNING GRADUALLY FILLS AS IT LIFTS NE TODAY. THE TROPICAL
WAVE SOUTH OF THE KEYS WILL SLIDE WEST OVER THE LOWER GULF
TONIGHT.
THE UPPER RIDGE WILL HELP TO KEEP TEMPERATURES WARM/ ABOVE AVERAGE/
AND TO A CERTAIN EXTENT SUPPRESS CONVECTION. HOWEVER THE SURFACE
RIDGE BUILDING IN AND THEN LIFTING NORTH WILL BRING IN A EAST OR SE
BOUNDARY FLOW WITH SLIGHTLY HIGHER SPEEDS AND AN INCREASE IN
MOISTURE. IN ADDITION...WITH THE RIDGE AXIS MOVING ACROSS THE AREA
WINDS WILL BE LIGHT ...ALLOWING SEA BREEZES TO PROVIDE A FOCUS FOR
AFTERNOON (SCATTERED) AND EARLY EVENING (ISOLATED) CONVECTION.
HEAT INDICIES CONTINUE HIGH WITH MOST LOCATIONS REACHING 100 AND
SOME INTERIOR LOCATIONS HITTING AROUND 105.
.LONG TERM (THURSDAY NIGHT - TUESDAY)...BROKEN RECORD OF HOT AND
STEAMY WEATHER WILL CONTINUE FRIDAY AND SATURDAY AS CENTER OF
SPRAWLING 500 MB RIDGE GRADUALLY RELOCATES FROM THE SOUTHEAST U.S.
TO THE NATIONS HEARTLAND. NORTHERLY FLOW ALOFT ON FRONTAL
PERIPHERY OF THE RIDGE WILL GRADUALLY SHUNT THE SURFACE HIGH FROM
THE CENTRAL PENINSULA TO SOUTH FLORIDA. A WEAK SURFACE TROUGH
DEVELOPING JUST NORTH OF THE STATE WILL COMBINE WITH THE SOUTHWARD
SHIFTING HIGH TO MAINTAIN LOW LEVEL SOUTH TO SOUTHWEST FLOW WITH
LITTLE DEEP MOISTURE...MAINTAINING BELOW NORMAL RAIN CHANCES
PRIMARILY INLAND FROM THE COAST.
BY SUNDAY...WEAK DISTURBANCES ROTATING AROUND THE PERIPHERY OF THE
UPPER RIDGE WILL HELP A WIND SHIFT LINE SETTLE ACROSS THE
STATE...INCREASING LIFT AND FOCUSING SOME DEEPER MOISTURE WHICH
COULD BRING RAIN CHANCES BACK TO NORMAL. HOWEVER...RUN-TO-RUN
CONSISTENCY OF THE GFS COMBINED WITH FACT THAT THIS IS DAY 5 GIVES
ME PAUSE TO ADJUST CHANCES ANY HIGHER THAN 40 PERCENT...BUT EXPECT
THIS TO BE REVISITED OVER THE NEXT FEW DAYS. EXPECT ONE MORE HOT
DAY BUT DEW POINTS MAY BEGIN TO DECREASE A HAIR TOWARD AFTERNOON.
FOR MONDAY AND TUESDAY...HAVE MAINTAINED A SEASONABLE
TEMPERATURE/DEW POINT FORECAST (90-92 WITH DEW POINTS 73-74) BUT
LEFT RAIN CHANCES A HAIR BELOW NORMAL. WHILE THE 06Z GFS DEPARTED
FROM THE 00Z RUN BY MAINTAINING A PLUME OF DEEP MOISTURE (EAST TO
WEST) ACROSS THE CENTRAL PENINSULA...THE 12Z GFS HAS SHOVED THE
DEEPER MOISTURE FARTHER SOUTH...SIMILAR TO THE 00Z FROM LAST NIGHT.
SO...WILL HOLD ONTO RAIN CHANCES JUST BELOW AUGUST AVERAGES (40
PERCENT VS. 50 OR 60 PERCENT) AND HOPE TO BETTER ASSESS THE
SITUATION FOR EARLY NEXT WEEK AS WE MOVE TOWARD THIS WEEKEND.
&&
.AVIATION...THIS AFTERNOON: HAVE AMENDED KPIE FOR THE PROXIMITY OF
THE SOUTH PINELLAS EARLY AFTERNOON STORM TO BE SAFE.
OTHERWISE...SATELLITE INDICATES GULF SEA BREEZE PRESSING INLAND AT A
REASONABLE CLIP AND THIS SHOULD KEEP KTPA AND KPIE STORM-FREE AFTER
THIS INITIAL CELL COLLAPSES.
FOR KSRQ SOUTHWARD...THE SEA BREEZE IS ALSO PUSHING INLAND BUT AT A
SLOWER CLIP...ESPECIALLY ACROSS LEE COUNTY. WITH LAPS SOUNDING DATA
SHOWING LIGHT SOUTH FLOW BETWEEN 900 AND 800 MB BECOME A BIT MORE
ROBUST FROM THE SOUTHEAST...THEN EAST...ABOVE IT...WOULD NOT BE
SURPRISED TO SEE SOME PUSH-BACK TOWARD THE COAST BY LATE AFTERNOON.
WILL CONTINUE TEMPO GROUP FOR KFMY/KRSW AND PROBABLY HOLD VCTS FOR
KSRQ...BUT CONFIDENCE IS A BIT SHAKY THERE.
TONIGHT/WEDNESDAY: CONVECTION SHOULD END AROUND OR SOON AFTER 00Z
WITH RAPID CLEARING BY MIDNIGHT...THEN WE DO IT ALL OVER AGAIN
WEDNESDAY WITH PERHAPS AN EARLIER START AND A BETTER CHANCE AT
SEEING STORMS PUSH BACK TOWARD THE TAMPA BAY AREA...WHILE KFMY/KRSW
STILL HAVE THE BEST SHOT OF NUMEROUS MID TO LATE AFTERNOON STORMS.
WITH NOT TOO UNUSUAL MID AUGUST UPPER 70S DEW POINTS...EXPECT TO SEE
SOME ACTIVITY AROUND ST. PETE/SOUTH CLEARWATER BEFORE 18Z SO WILL
ADD A VCTS FOR NOW AND LET LATER SHIFTS EVALUATE MOVING TO PROB30 OR
TEMPO.
&&
.MARINE...HIGH PRESSURE OVER THE GULF WILL CONTINUE TONIGHT AS
HIGH PRESSURE BUILDS TOWARD SOUTH FL. THIS HIGH PRESSURE WILL RIDGE
IN OVER SOUTH FL WED AND LIFT TO CENTRAL FL THU. THIS RIDGE
CONTINUES ACROSS FL...BROAD AND WEAK...AS A TROPICAL WAVE MOVES BY
TO THE SOUTH FRI AND THEN A TROUGH DROPS INTO NORTHERN FL SUN. WINDS
AND SEAS 10KT/2 FT...OR LESS.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 92 78 93 / 20 30 20 30
FMY 77 93 77 93 / 20 40 20 30
GIF 77 95 77 95 / 20 40 20 30
SRQ 76 91 77 91 / 20 30 20 30
BKV 74 93 73 93 / 20 30 20 30
SPG 80 91 80 92 / 20 30 20 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE...09/RKR
LONG TERM/AVIATION...88/BSG
Hazardous weather outlook, Aug 7, 4:30 AM EST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
530 AM EDT TUE AUG 7 2007
FLZ039-042-043-048>052-055>057-060>062-065-071400-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
530 AM EDT TUE AUG 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. THE BEST CHANCES WILL BE
INLAND WITH THE GREATEST HAZARDS FROM THE STORMS BEING DEADLY
LIGHTNING AND STRONG GUSTY WINDS.
...EXCESSIVE HEAT IMPACT...
AFTERNOON TEMPERATURES WILL AGAIN REACH INTO THE MIDDLE 90S. DEW
POINTS IN THE LOWER TO MIDDLE 70S WILL ALLOW FOR HEAT INDEX VALUES
OF 100 TO 105 THIS AFTERNOON. AT RISK RESIDENTS...INCLUDING
SMALL CHILDREN AND THE ELDERLY...SHOULD REMAIN IN AIR CONDITIONED
LOCATIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
...THUNDERSTORM IMPACT...
SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP EACH DAY ALONG SEA
BREEZE AND OUTFLOW BOUNDARIES. DEADLY LIGHTNING AND STRONG GUSTY
WINDS WILL CONTINUE TO BE THE MAIN HAZARDS EXPECTED WITH THE
STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
COLSON
In the hours before
Special weather statement, Aug 7, 12:06 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
106 PM EDT TUE AUG 7 2007
FLZ050-071745-
PINELLAS-
106 PM EDT TUE AUG 7 2007
...TORRENTIAL RAINS WILL CONTINUE IN PINELLAS PARK AND ST.
PETERSBURG...
A DEVELOPING THUNDERSTORM WILL CONTINUE TO AFFECT PINELLAS
PARK...LEALMAN AND KENNETH CITY AND FEATHER SOUND...UNTIL 145 PM
EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. THIS STORM WILL PRODUCE
PEA SIZE HAIL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR.
MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING
OF POOR DRAINAGE AREAS OF ST. PETERSBURG AND PINELLAS PARK.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT
OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS.
SHOULD THE RAINS LAST LONGER THAN AN HOUR...URBAN FLOOD ADVISORIES
MAY BE NEEDED BEFORE 2 PM.
&&
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.
SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.
REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION
BSG
Special weather statement, Aug 7, 1:22 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
222 PM EDT TUE AUG 7 2007
FLZ051-071900-
HILLSBOROUGH-
222 PM EDT TUE AUG 7 2007
...STRONG THUNDERSTORMS WILL AFFECT AREAS NEAR THE TAMPA
INTERNATIONAL AIRPORT UNTIL 3 PM...
A STRONG AND STATIONARY...WILL AFFECT WEST PARK...TAMPA
INTERNATIONAL AIRPORT...TAMPA AND CARROLLWOOD...UNTIL 300 PM EDT.
TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS. SLOW DOWN AND ALLOW EXTRA TIME FOR
TRAVEL.
NOAH
Special weather statement, Aug 7, 2:00 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
300 PM EDT TUE AUG 7 2007
FLZ051-071945-
HILLSBOROUGH-
300 PM EDT TUE AUG 7 2007
...STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HILLSBOROUGH...
A THUNDERSTORM...NEARLY STATIONARY...WILL AFFECT THE MENTIONED AREA
INCLUDING LUTZ AND CARROLLWOOD...UNTIL 345 PM EDT. FREQUENT CLOUD TO
GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A
LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AT TIMES.
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING.
SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.
REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION
AR
Lightning, Hillsborough
- When
- August 7, 2:00 PM EST
- Where
- Hillsborough County, 9 mi N of (Tpa)tampa Intl Arpt
- Property damage
- $375,000
- Reported by
- Newspaper
- Coordinates
- 28.110, -82.530
Lightning started a fire in a home on the 16200 block of Bonneville Drive. The 2,600 square foot home was destroyed. The family of four inside the home when the fire started escaped without injury. Thirty-six firefighters battled the blaze to keep it from spreading to nearby homes. The damage amount includes $300 thousand to rebuild the home and $75 thousand to replace the contents.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arkansas, August 7 to 17, 20073 deaths · 45 events
- Damaging Wind in Illinois, August 7, 20071 death · 1 injured · 50 kt wind · 1 event
- Lightning Strike in Alabama, August 7, 20071 death · 1 event
- Flash Flooding and Hail in Ohio, August 7, 2007$3.8 million · 1 in hail · 11 events
- Flash Flooding and Flooding in Illinois, August 7, 2007$4.1 million · 6 events
- Hail and Damaging Winds in North Dakota, August 7, 2007$430,000 · 82 kt wind · 7 events
- Flash Flood and Hail in Iowa, August 7, 2007$245,000 · 70 kt wind · 11 events
- Damaging Winds in Pennsylvania, August 7, 2007$70,000 · 55 kt wind · 3 events
- Hail and Lightning Strike in Nebraska, August 7, 2007$50,000 · 1 in hail · 5 events
- Damaging Winds in Pennsylvania, August 7, 2007$35,000 · 50 kt wind · 7 events
- Tornado and Damaging Winds in Pennsylvania, August 7, 2007EF1 · 7 events
- Flash Flood and Damaging Wind in Nebraska, August 7, 2007$35,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40667.